MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/10/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the subject device (retriever) was used in the procedure with other devices to treat occlusion at m1.The meandering of blood vessels was weak.After easily reaching the block with the guide wire and catheter, the resistance was encountered while inserting the subject device (retriever) into the catheter, and it got stuck.After that, the physician was pushing and pulling to move the subject device (retriever), and it was suddenly jumped out of the tip of the catheter and fully deployed.At that time, the blood vessels of m2 were damaged and bleeding.The physician indicated that the resistance was caused the blood vessels to shift downwards, which caused them to tear.The subject device (retriever) was pulled, but it was stuck, and could not be stored in the catheter.Finally, the subject device (retriever) was withdrawn together with the catheter, and the subject device (retriever) was removed from the catheter (the stent was not transected).The bleeding area was treated with the catheter and the physician thought the subject device (retriever) would be easy to lift because it was easy to guide the catheter to the treatment area.It was reported that the patient had passed away 3 days after surgery and the death was related to the subject device (retriever).
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that a marksman microcatheter was used in the procedure and there was no resistance as the marksman passed through the blood clot.However, the doctor felt resistance in delivering the trevo.This resistance caused the blood vessels to shift downwards, which caused them to tear.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
It was reported that the subject device (retriever) was used in the procedure with other devices to treat occlusion at m1.The meandering of blood vessels was weak.After easily reaching the block with the guide wire and catheter, the resistance was encountered while inserting the subject device (retriever) into the catheter and it got stuck.After that, the physician was pushing and pulling to move the subject device (retriever), and it was suddenly jumped out of the tip of the catheter and fully deployed.At that time, the blood vessels of m2 were damaged and bleeding.The physician indicated that the resistance was caused the blood vessels to shift downwards, which caused them to tear.The subject device (retriever) was pulled but it was stuck and could not be stored in the catheter.Finally, the subject device (retriever) was withdrawn together with the catheter and the subject device (retriever) was removed from the catheter (the stent was not transected).The bleeding area was treated with the catheter and the physician thought the subject device (retriever) would be easy to lift because it was easy to guide the catheter to the treatment area.It was reported that the patient had passed away 3 days after surgery and the death was related to the subject device (retriever).

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10771535
Report Number3012931345-2020-00176
Device Sequence Number4089780
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Model Number90185
Device Catalogue Number90185
Device Lot Number0000030261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNKNOWN MANUFACTURING); MARKSMAN MICROCATHETER; GUIDEWIRE (UNKNOWN MANUFACTURING); MARKSMAN MICROCATHETER
Outcome Attributed to Adverse Event Death; Other;